Alert archive / Florida / Red Flag Warnings in 2009

Red Flag Warning 42, NWS Mobile, AL

May 19, 2009

NWS Mobile, AL issued this red flag warning at May 19, 2009, 7:11 AM EDT. It took effect at May 19, 2009, 12:00 PM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 19, 2009, 7:11 AM EDT (11:11 UTC)
In effect from
May 19, 2009, 12:00 PM EDT
Expired
May 19, 2009, 8:00 PM EDT
In force
8 hr
Issued by
NWS Mobile, AL

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KMOB 191111
RFWMOB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
611 AM CDT TUE MAY 19 2009

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT
THIS EVENING FOR THE NORTHWEST FLORIDA PANHANDLE DUE TO LONG
DURATION OF LOW RELATIVE HUMIDITY...

.DISCUSSION...DRY AIR IN PLACE OVER THE REGION WILL RESULT IN
RELATIVE HUMIDITIES DROPPING BELOW CRITICAL LEVELS FOR A LONG
DURATION OVER THE NORTHWEST FLORIDA PANHANDLE TODAY.  A LOW
PRESSURE SYSTEM DEVELOPING OVER THE SOUTHEAST GULF WILL SEND
MOISTURE BACK INTO THE REGION AND KEEP RELATIVE HUMIDITIES
ABOVE CRITICAL LEVELS FOR WEDNESDAY THROUGH FRIDAY.

FLZ001>006-200000-
/O.UPG.KMOB.FW.A.0032.090519T1700Z-090520T0000Z/
/O.NEW.KMOB.FW.W.0042.090519T1600Z-090520T0000Z/
INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-
611 AM CDT TUE MAY 19 2009

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT
THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

A DRY AIRMASS WILL REMAIN OVER THE AREA TUESDAY. RELATIVE HUMIDITY
VALUES WILL DROP TO BETWEEN 25 AND 30 PERCENT THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this red flag warning went out at May 19, 5:00 AM EDT, 2 hours 11 minutes earlier.

Area forecast discussion, May 19, 5:00 AM EDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
400 AM CDT TUE MAY 19 2009

.SHORT TERM...TODAY AND TONIGHT...AM TAKING A HINT FROM YESTERDAY'S
FORECAST AND HAVE BUMPED TODAY'S HIGH'S DOWN A BIT FROM GUIDANCE.
AIRMASS IS A BIT MOISTER THAN YESTERDAY'S GUIDANCE...MAINLY DUE TO
SOME WRAP AROUND STRATUS WORKING ITS WAY EAST OVER THE FA EARLY IN
THE DAY. AFTER LOOKING AT THE GOES PRECIP H20 LOOP FOR THE LAST
24HRS...THIS MOISTURE HAS MOVED OVER THE GULF...SO AM EXPECTING A
DRIER DAY TODAY.

THIS AFTERNOON'S WET MICROBURST RISK IS LOW. /16

WEDNESDAY THROUGH THURSDAY NIGHT...ALL MODELS START WITH A SURFACE
LOW OVER THE EAST CENTRAL GULF WEDNESDAY MORNING AND ARE IN GENERAL
AGREEMENT ON MOVING THIS FEATURE WESTWARD INTO THE CENTRAL OR NORTH
CENTRAL GULF.  THERE HAS BEEN MARKEDLY DIFFERENT SOLUTIONS WITH THIS
FEATURE OVER THE LAST SEVERAL DAYS BUT AT LEAST THE IMPACTS ON THE
FORECAST AREA CONTINUE TO BE SIMILAR WITH CHANCE POPS SUPPORTED FOR
MUCH OF THE AREA WEDNESDAY THROUGH THURSDAY NIGHT.  BREEZY
CONDITIONS FOLLOW FOR WEDNESDAY THROUGH THURSDAY...BUT HAVE GONE
SLIGHTLY ABOVE GUIDANCE FOR WINDS CLOSER TO THE COAST BOTH DAYS WITH
WINDY CONDITIONS...20 TO 30 MPH...FOR THE COASTAL PORTION OF THE
COASTAL COUNTIES ON WEDNESDAY WHERE THE GRADIENT APPEARS TO BE THE
BEST BETWEEN THE GULF SYSTEM AND THE RETREATING SURFACE RIDGE OVER
THE EASTERN STATES.  A WIND ADVISORY MAY BE REQUIRED FOR THE COASTAL
AREAS ON SUBSEQUENT SHIFTS BUT WAS NOT ISSUED AT THIS TIME GIVEN
THAT IT'S NOT WITHIN THE 24 HOUR TIME FRAME FOR THE PRODUCT.  WILL
GO WITH A BLEND OF MAV AND MET TEMPERATURES FOR WEDNESDAY AND
THURSDAY.  ALL INTERESTS SHOULD CONTINUE TO MONITOR THIS WEATHER
SITUATION FOR FURTHER UPDATES. /29

&&

.LONG TERM...FRIDAY THROUGH MONDAY...DIFFERENCES PERSIST AMONG THE
GFS...ECMWF AND GEM ON THE HANDLING OF THE GULF SYSTEM WHICH
COMPOUNDS THE FORECAST UNCERTAINTIES WITH THIS FEATURE GIVEN THE
VARIABILITY OF THE LAST SEVERAL DAYS.  A GENERAL CONSENSUS DOES
EXIST HOWEVER ON MOVING THE FEATURE TOWARDS THE NORTH CENTRAL GULF
COAST BY SATURDAY THEN INLAND INTO THE SOUTHEAST STATES THROUGH
MEMORIAL DAY.  THIS EVOLUTION SUPPORTS CONTINUING GOOD CHANCE POPS
THROUGH THE PERIOD BUT CANNOT PIN DOWN PERIODS WHERE BETTER POPS
WILL BE SUPPORTED AT THIS TIME.  TEMPERATURES WILL BE MODERATED WITH
THE INCREASED CLOUD COVER. /29

&&

.AVIATION...12Z ISSUANCE...VFR CONDITIONS WITH STRONG NORTHEASTERLY
LOW LEVEL FLOW EXPECTED THROUGH THE PERIOD. /16

&&

.MARINE...BIGGEST BEAR FOR THE MARINE FORECAST CONTINUES TO BE
SYSTEM CURRENTLY NEAR THE SOUTHERN TIP OF THE FL PENINSULA. INTO
THURS MORN...THE GLOBAL MODELS MEANDER THIS SYSTEM AND IT'S
ASSOCIATED SURFACE LOW WESTWARD...TO OVER THE CENTRAL GULF. FROM
THERE...SOME GUIDANCE IS ADVERTISING THE SYSTEM MEANDERING AROUND
OVER THE CENTRAL GULF INTO SUNDAY BEFORE TAKING IT NORTH TOWARDS THE
NORTH-CENTRAL GULF COAST REACHING THE COAST BY EARLY MONDAY(GFS).
OTHER GUIDANCE TAKES IT DIRECTLY NORTH FROM THURS...REACHING THE
NORTHERN GULF COAST LATE SUNDAY(ECMWF). HAVE WENT WITH A BLENDED
APPROACH FOR THE FORECAST.

THIS MEANS FOR OUT LITTLE PART OF THE CONUS A TRANSITION OF THE FLOW
FROM NORTHEAST TO MORE EAST INTO THURSDAY...LASTING THROUGH THE
FORECAST. THE GRADIENT IS STILL EXPECTED TO BE TIGHT ENOUGH TO PUSH
WINDS TO NEAR GALE LEVELS. AM KEEPING A SMALL CRAFT ADVISORY AT THIS
TIME...THOUGH WILL BE MENTIONING OCCASIONAL GUSTS ABOVE GALE LEVELS.
WINDS ARE EXPECTED TO BE ABOVE SMALL CRAFT LEVELS INTO
FRIDAY...LONGER OFFSHORE. /16

&&

.FIRE WEATHER...HAVE GONE WITH A RED FLAG WARNING TODAY FOR THE
NORTHWEST FLORIDA PANHANDLE AS THE UNSEASONABLY DRY AIR REMAINS IN
PLACE.  SURFACE MOISTURE INCREASES TONIGHT INTO WEDNESDAY WHICH WILL
KEEP RELATIVE HUMIDITIES ABOVE CRITICAL LEVELS FOR WEDNESDAY INTO
THURSDAY. /29

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      78  56  81  67 /  00  10  30  20
PENSACOLA   80  61  82  66 /  00  20  30  30
DESTIN      78  63  78  68 /  00  40  40  40
EVERGREEN   76  54  80  62 /  00  10  20  20
WAYNESBORO  78  50  82  61 /  00  05  20  20
CAMDEN      76  52  80  62 /  00  10  20  20

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...RED FLAG WARNING FROM 11 AM TUESDAY TO 7 PM TUESDAY FOR THE
     FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
     COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...
     AND INLAND SANTA ROSA.

MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 2 PM THURSDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20
     NM...COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT
     20 NM...MOBILE BAY...WATERS FROM DESTIN TO PENSACOLA FL
     FROM 20 TO 60 NM...AND WATERS FROM PENSACOLA FL TO
     PASCAGOULA MS FROM 20 TO 60 NM.

&&
Hazardous weather outlook, May 19, 6:30 AM EDT, 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
530 AM CDT TUE MAY 19 2009

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-201200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
530 AM CDT TUE MAY 19 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MISSISSIPPI...SOUTHWEST ALABAMA...THE WESTERN FLORIDA PANHANDLE
...AND THE ADJACENT GULF COASTAL WATERS OF ALABAMA AND NORTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

STRONG OFFSHORE WINDS OVER THE MARINE AREA WILL CREATE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. NO OTHER FORMS OF HAZARDOUS WEATHER ARE
EXPECTED.

A DRY AIRMASS HAS MOVED OVER THE AREA...CREATING AN INCREASED RISK
FOR WILDFIRES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A CHANCE FOR THUNDERSTORMS IS IN STORE FOR THE AREA FOR WEDNESDAY
AFTERNOON THROUGH SUNDAY DUE TO A LOW PRESSURE SYSTEM WHICH IS
EXPECTED TO MOVE ACROSS THE NORTHEAST GULF AND INTO THE GULF COASTAL
STATES. A FEW STORMS MAY BECOME STRONG TO SEVERE AND PRODUCE
MODERATELY LARGE HAIL AND DAMAGING WINDS. LOCALLY HEAVY RAINFALL
WILL ALSO BE POSSIBLE.

STRONG OFFSHORE WINDS OVER THE MARINE AREA WILL CREATE HAZARDOUS
CONDITIONS FOR SMALL CRAFT THROUGH THURSDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT AND STORM SPOTTERS FOR SEVERE
WEATHER IS NOT EXPECTED THROUGH TONIGHT.

Nearby

Red Flag Warnings in Florida, 2009Every red flag warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.